Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

July 25, 2016Smyth County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 25, 2016, 9:21 PM EDT for Smyth County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 9:21 PM EDT (01:21 UTC)
Expired
Jul 25, 2016, 10:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

County Smyth County, VA

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS81 KRNK 260121
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT MON JUL 25 2016
 
VAZ009-015-260215-
SMYTH-GRAYSON-
921 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT 
SOUTHWESTERN GRAYSON AND SOUTH CENTRAL SMYTH COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITETOP...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND UP TO PEA SIZED HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
WHITETOP...
SUGAR GROVE...
AND TROUTDALE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 8149 3657 8135 3658 8152 3659 8161
      3659 8168 3660 8167 3661 8165 3662 8162
      3662 8161 3664 8161 3663 8162 3664 8162
      3679 8170
TIME...MOT...LOC 0121Z 246DEG 10KT 3667 8167 
$$

PW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:52 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 25, 3:52 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
352 PM EDT Mon Jul 25 2016

.SYNOPSIS...
Strong high pressure aloft will continue to result in hot and
humid weather early this week. A weak cold front approaching from
the north should bring increasing chances of showers and
thunderstorms over the mountains into tonight, and across the region
on Tuesday. This boundary looks to linger over the area through the
rest of the week with added showers and storms possible each day.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS of 352 PM Monday...

Heat advisory remains in effect until 8 pm this evening for
South Central Piedmont of Virginia.

Heat Advisory in effect from noon to 8 pm EDT Tuesday for South
Central Piedmont of Virginia.

Isolated storms are developing over the mountains this afternoon
in the unstable air. These storms have been weakening as they
move east into the Piedmont. An isolated pulse severe
thunderstorm may be possible across the north closer to frontal
boundary this afternoon into this evening.

Upper ridge will slowly weaken or flatten tonight into Tuesday as
shortwave troughing passes to the north. Surface boundary sinks
southward to just north of the area late tonight into Tuesday with
the axis of higher pwats and weak lift strung out from the western
slopes to across the north. This may result in convection linger
especially across the north tonight. Otherwise, partly to mostly
cloudy and very muggy expected tonight. Low temperatures tonight
will range from the mid 60s in the mountains to the mid 70s in the
Piedmont.

The frontal boundary will drop south across our region on Tuesday.
The combination of frontal ascent, orographic lift, and heating will
result in scattered showers and thunderstorms especially during the
afternoon. SPC in day two convection has portions of forecast area
in marginal risk for damaging winds with convective clusters. High
temperatures on Tuesday will range from the lower 80s in the
mountains to the mid 90s in the Piedmont. Heat indices will climb
as high as 105 degrees in the far east.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM EDT Monday...

The upper level ridge will continue to sink south across the
southeastern US through Thursday. Lowering heights means
temperatures will be a little bit cooler each day. However,
temperatures will remain above normal until we can get a cold front
to pass over the region. Unfortunately, there is no frontal passages
expected this week. Afternoon temperatures will run around 5F warmer
than normal with 80s across the mountains and low to mid 90s east.
Dew points will also remain elevated ranging from the mid 60s to
lower 70s. Heat indices values will run 5F-8F warmer than the actual
temperature.

Some heat relief will come in the form of showers and thunderstorms
each afternoon. Even though these storms may knock temperatures
down, they will increase dew points keeping conditions very
uncomfortable. The coverage of storms will increase each day and
start earlier and end later. With zonal flow aloft, storms will
start across the mountains by noon, then drift east over the
piedmont during the evening hours. Forcing both Wednesday and
Thursday is not ideal for widespread strong storms, however with
zonal flow aloft, any waves rounding the ridge could change that.
For now, we will continue to see a typical summer pattern with
scattered afternoon and evening pulse storms.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 215 PM EDT Monday...

The ridge of high pressure will drift off the southeast coast
Friday, allowing an upper level trough to move over the Ohio and
Tennessee Valleys Friday. Models develop a surface reflection along
a lee trough that will bring an increase chance for strong to
severe storms into the region. Models currently are placing the
stronger dynamics Friday north of DC, but with all the
instabilities, heat and moisture in the region, the chance for
widespread severe weather will increase for the area Friday and/or
Saturday. If we do not see widespread significant weather Friday,
then Saturday will be the day. The upper level trough over the Ohio
Valley strengthens Saturday and will push bulk of the energy east to
the coast on Sunday. The upper level trough remains to our west
Sunday and Monday, which keeps the chance for showers and
thunderstorms in the area.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 148 PM EDT Monday...

SCT to BKN MVFR clouds this afternoon with isolated to widely
scattered IFR conditions near thunderstorms. Ridging aloft will
remain in place this afternoon into tonight, with a bit better
low level convergence developing over the mountains ahead of a
weak cold front to the northwest. Given strong instability would
expect somewhat better tsra coverage mainly west of the Blue Ridge
this afternoon, with perhaps some of this shifting slowly east by
late in the day. Still overall coverage appears scattered to
widely scattered but more clustering potential mountains given
slow movement.

Will keep VCTS at most western sites including KBLF/KBCB and
KLWB this afternoon into tonight. Added the mention vcsh for KROA
with nearby convection.

Despite loss of heating the approach of an upstream cold front and
leftover instability/outflow may keep at least isolated convection
going this evening into tonight. The best chance for any storms
will occur across the north and west. Otherwise should return to
VFR outside of any leftover tsra this evening prior to patchy fog
formation again late.

Ridge is slowly breaking down Tuesday with scattered MVFR/IFR showers
and thunderstorms possible mainly during the afternoon and
evening hours.

Medium to high confidence in ceilings, visibilities and winds
during the taf period.

Extended aviation discussion...

The ridge will weaken through mid week as an initial cold front
sinks toward the area from the northwest. This should bring about
an increase in daily convective coverage Tuesday late afternoon
and evening into Friday with periodic MVFR/IFR possible depending
on exactly how far south the front makes it. Late night and early
morning fog will likely occur at the usual valley locations, and
those chances increase across the entire region if any rain occurs
during the afternoon or evening at any site.

&&

.CLIMATE...
Record high temperatures for Monday (7/25)

Roanoke.....100 in 1934
Lynchburg...102 in 1934
Danville....102 in 2010
Blacksburg...92 in 1987
Bluefield....90 in 1987

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ046-047-058-
     059.
     Heat Advisory from noon to 8 PM EDT Tuesday for VAZ046-047-058-
     059.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JH/KK
CLIMATE...JH
Hazardous weather outlook, Jul 25, 3:56 PM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT MON JUL 25 2016

VAZ018>020-023-024-035-WVZ043-044-507-508-262000-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
356 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND
GUSTS COULD OCCUR AHEAD OF A COLD FRONT INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>045-262000-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
356 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT AND HUMID CONDITIONS WILL PERSIST TODAY WITH HEAT INDEX VALUES
BETWEEN 100 AND 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ046-047-058-059-262000-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
356 PM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY FOR NOON UNTIL 8 PM TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>017-022-032>034-WVZ042-262000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-MERCER-
356 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 5:39 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT MON JUL 25 2016

VAZ022-252200-
ROANOKE-
539 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN ROANOKE COUNTY...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER ELLISTON-LAFAYETTE...
MOVING EAST AT 15 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH A HEAVY
DOWNPOUR OF RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
BENT MOUNTAIN...
CAVE SPRING...
AND POAGES MILL.

UP TO AN INCH OF RAINFALL IN 20 MINUTES MAY OCCUR WITH THIS
STORM...WHICH COULD CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3724 8000 3718 7991 3716 7992 3714 7996
      3714 7999 3715 7999 3715 8000 3717 8001
      3717 8003 3716 8008 3716 8009 3712 8012
      3711 8017 3711 8018 3723 8019 3725 8020
TIME...MOT...LOC 2136Z 278DEG 12KT 3722 8020

11
Special weather statement, Jul 25, 6:01 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT MON JUL 25 2016

VAZ023-034-252230-
BOTETOURT-BEDFORD-
601 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOTETOURT AND
NORTHWESTERN BEDFORD COUNTIES...

AT 558 PM EDT...A STRONG THUNDERSTORM WAS OVER MONTVALE...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION
TO A TORRENTIAL DOWNPOUR OF RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MONTVALE...
THAXTON...
PEAKS OF OTTER SUMMIT AND RECREATION AREA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3729 7983 3741 7988 3747 7979 3751 7954
      3732 7953
TIME...MOT...LOC 2158Z 259DEG 13KT 3740 7977

11
Local storm report, Jul 25, 6:27 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 SSW GLENVAR           37.24N 80.17W
07/25/2016                   ROANOKE            VA   TRAINED SPOTTER

            5 TO 6 INCH LIVE TREE LIMB FELL OUT OF TREE AND CRUSHED
            FLOWER GARDEN.

&&

11
Special weather statement, Jul 25, 8:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EDT MON JUL 25 2016

NCZ001-VAZ009-015-260130-
ASHE-SMYTH-GRAYSON-
836 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ASHE...SOUTHWESTERN GRAYSON AND SOUTH CENTRAL SMYTH
COUNTIES...

AT 836 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNTAIN CITY...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LANSING...
WHITETOP...
ASHLAND...
GRASSY CREEK...
AND FLATWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3643 8172 3646 8171 3647 8170 3653 8171
      3657 8169 3657 8168 3659 8168 3661 8165
      3662 8162 3663 8160 3664 8162 3676 8168
      3679 8164 3654 8135 3653 8136 3639 8172
      3640 8174
TIME...MOT...LOC 0036Z 233DEG 12KT 3651 8177

PW
Special weather statement, Jul 25, 8:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT MON JUL 25 2016

VAZ014-260145-
MONTGOMERY-
849 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL MONTGOMERY COUNTY AND THE NORTHEASTERN CITY OF RADFORD...

AT 848 PM EDT...A STRONG THUNDERSTORM WAS OVER WALTON...MOVING EAST
AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PRICES FORK...
AND MERRIMAC.

THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3711 8027 3711 8056 3714 8057 3715 8055
      3713 8053 3716 8053 3716 8055 3718 8057
      3719 8055 3719 8052 3720 8052 3721 8053
      3719 8058 3720 8058 3731 8033
TIME...MOT...LOC 0048Z 254DEG 8KT 3716 8053

PW
Special weather statement, Jul 25, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT MON JUL 25 2016

VAZ009-015-260215-
SMYTH-GRAYSON-
921 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GRAYSON AND SOUTH CENTRAL SMYTH COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITETOP...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND UP TO PEA SIZED HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
WHITETOP...
SUGAR GROVE...
AND TROUTDALE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 8149 3657 8135 3658 8152 3659 8161
      3659 8168 3660 8167 3661 8165 3662 8162
      3662 8161 3664 8161 3663 8162 3664 8162
      3679 8170
TIME...MOT...LOC 0121Z 246DEG 10KT 3667 8167

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:49 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford56 min
Jul 25, 9:45 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth2 hr
Jul 26, 4:12 PM EDTSpecial Weather StatementRNKPatrick33 min
Jul 26, 6:36 PM EDTSpecial Weather StatementRNKBath24 min
Jul 26, 7:06 PM EDTSpecial Weather StatementRNKBuckingham24 min
Jul 26, 7:17 PM EDTSpecial Weather StatementRNKAppomattox28 min
Jul 26, 7:34 PM EDTSpecial Weather StatementRNKBotetourt26 min
Jul 25, 8:36 PM EDTSpecial Weather StatementRNKAshe54 min
Jul 26, 2:43 PM EDTSpecial Weather StatementRNKYadkin47 min
Jul 26, 4:09 PM EDTSpecial Weather StatementRNKSurry36 min
Jul 26, 5:16 PM EDTSpecial Weather StatementRNKRockingham29 min
Jul 26, 7:51 PM EDTSpecial Weather StatementRNKGreenbrier54 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.